Hail, St. Mary
- When
- December 31, 1:30 AM CST
- Where
- St. Mary County, Baldwin
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.833, -91.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 30, 9:15 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CST MON DEC 30 2002 WILL UPDATE ZONES...AS NEW TOR WATCH HAS BEEN ISSUED...UNTIL 2 AM. SQUALL LINE TO THE WEST MARCHING TO THE EAST...NUMEROUS WARNINGS HAVE ALREADY BEEN POSTED...TORNADO WATCH OUT FOR SOUTHEAST TEXAS UNTIL 9 PM. THIS ACTVTY IS EXPECTED END OVR SOUTH-CNTRL LA BEFORE SUNRISE AS STORM SYSTEM MOVES INTO EASTERN LA. EVE SOUNDING FM LCH HAS HELICITY AROUND 260 M2/S2...CAPE IS SOMEWHAT LIMITED...BUT THIS WILL IMPROVE...WET BULB ZERO AT 11000 FT...PRECIP WATER AT 1.4 INCHES. NOW ADD IN A STRONG LOW LEVEL JET AND MID ENERGY AND UPR LVL DIFLUENCE AND YOU HAVE ALL THE INGREDIENTS NECESSARY FOR SVR WX OVRNGHT. WOULD EXPECT TO SEE WATCHES CURRENTLY IN PLACE OVR TX SHIFT OVR TO LA BEFORE MIDNIGHT. .LCH...SCA GMZ450-455-470-475 .PRELIMINARY NUMBERS... AEX 54/62/40/62/41/56 +73210 BPT 54/61/40/64/46/63 +42100 LCH 55/62/42/65/45/63 +42100 LFT 58/63/43/64/46/63 +52100 K. KUYPER
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311104- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 428 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY. A LINE OF THUNDERSTORMS ALONG A FRONT WILL FORM IN CENTRAL TEXAS TONIGHT AND MOVE THROUGH THE AREA OVERNIGHT. THIS LINE OF THUNDERSTORMS HAS THE POTENTIAL FOR SEVERE WEATHER...TO INCLUDE TORNADOES...HAIL...AND STRONG WINDS. ALL INTEREST SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR FURTHER INFORMATION AS THIS SITUATION DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL MOVE THROUGH BY TUESDAY MORNING...LEAVING CLOUDS AND LINGERING LIGHT RAIN IN THE AREA THROUGH WEDNESDAY MORNING. A HIGH PRESSURE SYSTEM WILL MOVE IN ON WEDNESDAY AND CLEAR SKIES WILL PREVAIL UNTIL LATE SATURDAY. ANOTHER FRONT IS EXPECTED TO MOVE THROUGH ON SUNDAY...ALTHOUGH RIGHT NOW IT APPEARS MOST OF THE RAIN AND THUNDERSTORMS WILL BE WELL NORTH OF OUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED TODAY. YOST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
101 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/31/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
104 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM CROWLEY LA WIND DAMAGE
12/31/02 ACADIA ACADIA PARISH SHERIFF
OFFICE REPORTED TREES DOWN
AT THE CORNER OF MUSCRATE
RD AND HIGHWAY 92 NEAR
LYONS POINT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
116 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/31/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
MMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
120 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
MMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
126 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
MMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
128 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.
1127 PM CAMERON LA WIND DAMAGE
12/30/02 CAMERON LAW ENFORCEMENT REPORTED
POWER POLES AND TREES BLOWN
DOWN. SHRIMP BOAT CAPSIZED.
1255 AM CARENCRO LA .75 INCH HAIL
12/31/02 LAFAYETTE
1158 PM IOWA LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES BLOWN
DOWN.
1130 PM SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
NUMEROUS POWER LINES AND
LIMBS BLOWN DOWN.
MMThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324113.